Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Swelling and hardness below diaphram is getting larger. Removed umbilical hernia. What is this due to?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
why would there swelling and hardness noted below diaphram and above umbilus. it appears to be getting larger. mesh from umbilical hernia had to be removed due swelling and leakage in 2011. had 2 pregnancies. second child died of neuro-plastoma at the age of 2 approximately 19 yrs ago. also had a tubal ligation and tonsilectomy. there is no pain with this.
Posted Wed, 23 May 2012 in Abdominal Pain
Answered by Dr. Kulsoom Qureshi 6 hours later

Thanks for writing in.

I have read your past medical and surgical history which may be very relevant as far as your present problem is concerned.

There could be a list of causes that may be responsible for a swelling in this area. Any tissue in the body wall or any abdominal organ in that area may have caused this swelling. The most likely in your case could be a recurrent abdominal wall hernia especially if it gets bigger when you cough or strain. You have mentioned yourself the supporting mesh has already been removed due to infection (making a recurrence very possible).

I suggest you to visit a good General Surgeon in person as early as is practical for you as if this swelling is hard or has pain it may need to be seen & treated early on to save you from any big trouble.
You have mentioned yourself it is getting bigger. So, take out time for yourself & get a clinical opinion.

Hope this answers your query. You may write back if you want to discuss this further.
I will be there to help you out.

Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor